Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 212, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 2, 2006, 2:50 PM CDT for Ellis County, Kansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- Aug 2, 2006, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:50 PM CDT | TSTM WND GST 65 | 9 E Schoenchen, KS | ALSO REPORTED FUNNEL IN THE CLOUD. |
| Aug 2, 3:00 PM CDT | TSTM WND DMG | 9 E Schoenchen, KS | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 021951 SVRDDC KSC051-022030- /O.NEW.KDDC.SV.W.0212.060802T1950Z-060802T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 250 PM CDT WED AUG 2 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELLIS COUNTY IN CENTRAL KANSAS. * UNTIL 330 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF VICTORIA...OR ABOUT NEAR PHEIFER...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN ELLIS COUNTY... VICTORIA... WALKER... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3870 9933 3871 9904 3893 9904 3884 9923 $$ FINCH
2 follow-up statements
000 WWUS53 KDDC 022010 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CDT WED AUG 2 2006 KSC051-022030- /O.CON.KDDC.SV.W.0212.000000T0000Z-060802T2030Z/ ELLIS KS- 309 PM CDT WED AUG 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHEASTERN ELLIS COUNTY... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF VICTORIA...OR ABOUT NEAR PHEIFER...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN ELLIS COUNTY... VICTORIA... WALKER... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DAMAGING WINDS UP TO 65 MPH WERE REPORTED 9 MILES EAST OF SCHOENCHEN WITH THIS STORM AT 250 PM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3870 9933 3871 9904 3893 9904 3884 9923 $$ 18
000 WWUS53 KDDC 022028 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT WED AUG 2 2006 KSC051-022038- /O.EXP.KDDC.SV.W.0212.000000T0000Z-060802T2030Z/ ELLIS KS- 328 PM CDT WED AUG 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIS COUNTY EXPIRES AT 330 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3870 9933 3871 9904 3893 9904 3884 9923 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:48 AM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 2:48 AM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 248 AM CDT WED AUG 2 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TODAY ARE TIMING OF COLD FRONT AND CHANCES FOR SEVERE THUNDERSTORMS. UPPER SHORTWAVE TROUGH WILL PUSH A COLD FRONT THROUGH THE CWA TODAY WITH A GOOD CHANCE OF THUNDERSTORMS. THE FRONT SHOULD BE GOING THROUGH DODGE ABOUT OR JUST BEFORE NOON, THEN TO MEDICINE LODGE BY 23Z OR SO. CURRENT THINKING IS SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH 30KT MID LEVEL WIND FORECAST AND GOOD MOISTURE JUST IN BACK OF COLD FRONT. THE SEVERE THREAT GENERALLY FROM HAYS TO NEAR DODGE TO ASHLAND AND EAST WITH AROUND 1500 J/KG FORECAST. TEMPS WILL BE MUCH COOLER TODAY AND IN THE MID 80S EXCEPT IN THE MEDICINE LODGE AREA WHERE FRONT WILL GO THROUGH LATER THIS AFTERNOON. THE THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT OR SHORTLY THEREAFTER IN THE EAST CWA WITH GOOD FRONTAL PUSH AND SUBSIDENCE BEHIND FRONT. TEMPS AND THE REST OF FORECAST LOOK REASONABLE WITH HIGH PRESSURE BUILDING IN. DAYS 3-7... SURFACE RIDGE SHOULD KEEP MOST OF THE AREA DRY FRIDAY EXCEPT PERHAPS THE FAR SOUTHWEST ZONES WITH THE RETURN MOIST FLOW RESUMING OVER THE SOUTHERN HIGH PLAINS. WESTERLY FLOW OVER THE NORTHERN ROCKIES WILL SUPPORT NEW LEE TROUGH WHICH WILL BRING WINDS AROUND TO THE SOUTH-SOUTHEAST AGAIN TOWARDS THE WEEKEND. SUBTROPICAL MOISTURE WILL BEGIN TO SIPHON NORTHWARD ONCE AGAIN AROUND THE WESTERN PERIPHERY OF THE MID-UPPER HIGH. WITH DECENT MID LEVEL MOISTURE RETURNING...AS PER GFS...DAILY CHANCES FOR ISOLD TO WIDELY SCT STORMS OVER THE HIGH PLAINS SHOULD RESUME...MAINLY ALONG LEE TROUGH CONVERGENCE. FOR THE TIME FRAME SATURDAY THROUGH MONDAY WILL DO A BROAD BRUSH 10 POPS FOR AFTERNOON/EVENING. SHOULD ANY ONE OF THESE DAYS LOOK MORE FAVORABLE FOR SUSTAINED ORGANIZED CONVECTION...POPS FOR ANY ONE OF THESE DAYS MAY HAVE TO BE INCREASED. NO CHANGES MADE TO TEMPERATURE FCST. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 64 88 65 / 60 40 10 10 GCK 85 64 86 64 / 50 20 10 10 EHA 86 65 85 63 / 40 20 10 10 LBL 88 65 88 65 / 50 20 10 10 HYS 85 64 86 65 / 70 30 10 10 P28 97 71 89 68 / 60 70 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/25
Hazardous weather outlook, Aug 2, 3:36 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CDT WED AUG 2 2006 KSZ030-031-043>046-061>066-074>081-084>090-031000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 336 AM CDT (236 AM MDT) WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY EAST OF LINE FROM WAKEENEY TO DODGE CITY AND ASHLAND. LARGE HAIL AND WINDS TO 60 MPH WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST IN NORTHWEST KANSAS THIS MORNING THEN SPREAD SOUTHEASTWARD AND BECOME MORE NUMEROUS AS A COLD FRONT MOVES ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS TODAY. THE THUNDERSTORMS WILL END IN THE MEDICINE LODGE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FROM HAYS AND LACROSSE TO GREENSBURG AND ASHLAND AND TO THE EAST. 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:33 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 42 min |
| Aug 2, 2:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.